Alert archive / Indiana / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Indianapolis, IN

February 11, 200829 counties in Indiana

NWS Indianapolis, IN issued this winter storm warning at Feb 11, 2008, 4:13 AM EST for 29 counties in Indiana. It took effect at Feb 11, 2008, 2:45 PM EST. It was in force for 14 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2008, 4:13 AM EST (09:13 UTC)
In effect from
Feb 11, 2008, 2:45 PM EST
Expired
Feb 12, 2008, 4:23 AM EST
In force
14 hr
Issued by
NWS Indianapolis, IN
All 29 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 30 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 2:46 AM ESTSNOW 0.5Bedford, INLIGHT SNOW...SLEET AND LIGHT FREEZING RAIN WITH SLIGHT ICING. NO POWER OUTAGES OR ACCIDENTS REPORTED.
Feb 12, 2:47 AM ESTSNOW 0.3Bloomington, INMIXTURE OF LIGHT SNOW...SLEET AND LIGHT FREEZING RAIN WITH SLIGHT ICING. NO POWER OUTAGES OR ACCIDENTS REPORTED.
Feb 12, 2:48 AM ESTSNOW 0.4Seymour, INMIXTURE OF LIGHT SNOW...SLEET AND FREEZING RAIN WITH SLIGHT ICING. NO ACCIDENTS OR POWER OUTAGES REPORTED.
Feb 12, 2:49 AM ESTSLEET 0.2North Vernon, INMIXTURE OF SLEET AND LIGHT FREEZING RAIN. NO POWER OUTAGES OR ACCIDENTS REPORTED. ICING IS SLIGHT.
Feb 12, 2:50 AM ESTSLEET 0.1Vincennes, INMIXTURE OF SLEET AND LIGHT FREEZING RAIN. NO POWER OUTAGES NO ACCIDENTS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 110913
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 AM EST MON FEB 11 2008

INZ037-039>042-045>049-053>057-060>065-067>072-111715-
/O.UPG.KIND.WS.A.0002.080212T0000Z-080213T0000Z/
/O.NEW.KIND.WS.W.0002.080212T0000Z-080213T0000Z/
BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
413 AM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO DEVELOP BY EARLY THIS EVENING ACROSS FAR
SOUTHWESTERN PARTS OF THE AREA. SNOW WILL SPREAD NORTHWARDS ACROSS
THE REST OF CENTRAL INDIANA OVERNIGHT TONIGHT. THE TIME FRAME FOR
THE HEAVIEST SNOW SHOULD BE BETWEEN 2 AM AND 8 AM TUESDAY MORNING. 
PRECIPITATION WILL CONTINUE THROUGH MUCH OF THE DAY ON
TUESDAY...BEFORE WINDING DOWN DURING THE AFTERNOON HOURS AND
ENDING BEFORE EVENING.

PRECIPITATION IS EXPECTED TO MIX WITH AND CHANGE TO SLEET AND
FREEZING RAIN IN AREAS ALONG AND SOUTH OF INTERSTATE 70. CURRENT
INDICATIONS ARE THAT AREAS NORTH OF INTERSTATE 70 SHOULD REMAIN
PRIMARILY AS ALL SNOW DURING THIS EVENT.

SNOWFALL ACCUMULATIONS ARE GENERALLY EXPECTED BETWEEN FOUR TO
SEVEN INCHES IN THE WARNING AREA. ICE ACCUMULATION IN AREAS SOUTH
OF INTERSTATE 70 WILL BE BETWEEN A TENTH AND QUARTER OF AN
INCH...WITH THE GREATEST POTENTIAL FOR UP TO A QUARTER INCH OF ICE
SOUTH OF A LINE FROM BICKNELL TO BEDFORD AND SEYMOUR.

THE EXACT TRACK OF THIS STORM REMAINS IN QUESTION AND SMALL
CHANGES IN THE TRACK OF THE STORM COULD ALTER THE PRECIPITATION
TYPE AND AMOUNT THAT WILL FALL.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ021-028>031-035-036-038-043-044-051-052-111715-
/O.UPG.KIND.WS.A.0002.080212T0000Z-080213T0000Z/
/O.NEW.KIND.SN.Y.0001.080212T0000Z-080213T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
TIPTON-VERMILLION-PARKE-VIGO-CLAY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...TERRE HAUTE
413 AM EST MON FEB 11 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP ACROSS THE AREA LATER THIS EVENING AND CONTINUE
THROUGH THE OVERNIGHT HOURS TONIGHT...BEFORE TAPERING OFF DURING
THE AFTERNOON HOURS ON TUESDAY.

ACCUMULATIONS OF THREE TO SIX INCHES OF SNOW WILL BE POSSIBLE IN
THE ADVISORY AREA. LIGHTEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS
BORDER...WITH HEAVIER AMOUNTS FARTHER EAST. SOME SLEET COULD MIX
IN AT TIMES OVERNIGHT TONIGHT IN AREAS SOUTH OF INTERSTATE 70 BUT
SNOW SHOULD REMAIN THE PRIMARY FORM OF PRECIPITATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JOHNSON
3 follow-up statements
000 
WWUS43 KIND 111945
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EST MON FEB 11 2008

...WINTER STORM HEADED FOR MUCH OF CENTRAL INDIANA...

.A LOW PRESSURE SYSTEM IS EXPECTED TO PUSH FROM THE SOUTHERN
PLAINS STATES TO WESTERN KENTUCKY BY TUESDAY MORNING. THE LOW WILL
INTENSIFY AND PRODUCE WINTER WEATHER ACROSS MUCH OF INDIANA. 

SNOW IS EXPECTED TO BEGIN ACROSS CENTRAL INDIANA BY THE MIDDLE
PART OF THE EVENING AND CONTINUE OVERNIGHT AND INTO TUESDAY. SOME
WARMER AIR MAY REACH SOUTHERN PARTS OF CENTRAL INDIANA AND PRODUCE
A MIXTURE OF SLEET...SNOW AND FREEZING RAIN EARLY ON TUESDAY.

THE LOW WILL PUSH NORTHEAST THROUGH THE OHIO VALLEY ON TUESDAY AND
SNOW IS WILL SLOWLY TAPER OFF THROUGH THE COURSE OF THE DAY.

INZ051-052-120400-
/O.UPG.KIND.SN.Y.0001.080212T0000Z-080213T0000Z/
/O.EXA.KIND.WS.W.0002.080212T0000Z-080213T0000Z/
VIGO-CLAY-
INCLUDING THE CITY OF...TERRE HAUTE
245 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST TUESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP ACROSS THE AREA LATER THIS EVENING AND CONTINUE
THROUGH THE OVERNIGHT HOURS TONIGHT. THE TIME FRAME FOR THE HEAVIEST
SNOW SHOULD BE BETWEEN 2 AM AND 8 AM TUESDAY MORNING. 

ACCUMULATIONS OF 4 TO 8 INCHES OF SNOW WILL BE POSSIBLE THROUGH
TUESDAY AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ037-039>042-045>049-053>057-060>065-067>072-120400-
/O.CON.KIND.WS.W.0002.080212T0000Z-080213T0000Z/
BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
245 PM EST MON FEB 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST TUESDAY...

SNOW IS EXPECTED TO DEVELOP THIS EVENING ACROSS FAR SOUTHWESTERN
PARTS OF CENTRAL INDIANA. SNOW WILL SPREAD NORTHWARDS ACROSS THE
REST OF CENTRAL INDIANA OVERNIGHT. THE TIME FRAME FOR THE HEAVIEST
SNOW SHOULD BE BETWEEN 2 AM AND 8 AM TUESDAY MORNING.

SNOW WILL CONTINUE THROUGH MUCH OF THE DAY ON TUESDAY...BEFORE
WINDING DOWN DURING TUESDAY AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE.

PRECIPITATION MAY MIX WITH AND CHANGE TO SLEET AND FREEZING RAIN
IN AREAS ALONG AND SOUTH OF A SULLIVAN...BLOOMINGTON...GREENSBURG LINE.
UP TO ONE QUARTER OF AN INCH OF ICING WILL BE POSSIBLE.

THE EXACT TRACK OF THIS STORM REMAINS IN QUESTION AND SMALL
CHANGES IN THE TRACK OF THE STORM COULD ALTER THE PRECIPITATION
TYPE AND AMOUNT THAT WILL FALL.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ021-028>031-035-036-038-043-044-120400-
/O.CON.KIND.SN.Y.0001.080212T0000Z-080213T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
TIPTON-VERMILLION-PARKE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE
245 PM EST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST TUESDAY...

SNOW WILL DEVELOP ACROSS THE AREA LATER THIS EVENING AND CONTINUE
OVERNIGHT. BEFORE TAPERING OFF DURING THE AFTERNOON HOURS ON
TUESDAY.

ACCUMULATIONS OF THREE TO FIVE INCHES OF SNOW WILL BE POSSIBLE IN
THE ADVISORY AREA. LIGHTEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS
BORDER...WITH HEAVIER AMOUNTS FARTHER EAST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KIND 120239 AAA
WSWIND

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 PM EST MON FEB 11 2008

...WINTER STORM HEADED FOR MUCH OF CENTRAL INDIANA...

.A LOW PRESSURE SYSTEM IS EXPECTED TO PUSH FROM THE SOUTHERN
PLAINS STATES TO WESTERN KENTUCKY BY TUESDAY MORNING. THE LOW
WILL INTENSIFY AND PRODUCE WINTER WEATHER ACROSS MUCH OF INDIANA.

SNOW IS EXPECTED TO BECOME HEAVIEST OVERNIGHT AND INTO TUESDAY
MORNING. SOME WARMER AIR ALOFT MAY REACH SOUTHERN PARTS OF CENTRAL
INDIANA AND PRODUCE A MIXTURE OF SLEET...SNOW AND FREEZING RAIN
EARLY ON TUESDAY.

THE LOW WILL PUSH NORTHEAST THROUGH THE OHIO VALLEY ON TUESDAY
AND SNOW IS WILL SLOWLY TAPER OFF THROUGH THE COURSE OF THE DAY.

INZ037-039>042-045>049-051-052-121045-
/O.CAN.KIND.WS.W.0002.000000T0000Z-080213T0000Z/
/O.EXA.KIND.SN.Y.0001.000000T0000Z-080213T0000Z/
BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
TERRE HAUTE
939 PM EST MON FEB 11 2008

...SNOW ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

ACCUMULATIONS OF TWO TO FOUR INCHES OF SNOW WILL BE POSSIBLE IN THE
ADVISORY AREA. LIGHTEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS
BORDER...WITH HEAVIER AMOUNTS FARTHER EAST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

INZ053>057-060>065-067>072-121045-
/O.CON.KIND.WS.W.0002.000000T0000Z-080213T0000Z/
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
939 PM EST MON FEB 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

SNOW WILL CONTINUE THROUGH MUCH OF THE DAY ON TUESDAY...BEFORE
WINDING DOWN DURING TUESDAY AFTERNOON.

TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE POSSIBLE.

PRECIPITATION MAY MIX WITH AND CHANGE TO SLEET AND FREEZING RAIN
IN AREAS ALONG AND SOUTH OF A SULLIVAN...BLOOMINGTON...GREENSBURG
LINE. UP TO ONE QUARTER OF AN INCH OF ICING WILL BE POSSIBLE.

THE EXACT TRACK OF THIS STORM REMAINS IN QUESTION AND SMALL
CHANGES IN THE TRACK OF THE STORM COULD ALTER THE PRECIPITATION
TYPE AND AMOUNT THAT WILL FALL.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ021-028>031-035-036-038-043-044-121045-
/O.CON.KIND.SN.Y.0001.000000T0000Z-080213T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
TIPTON-VERMILLION-PARKE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE
939 PM EST MON FEB 11 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

ACCUMULATIONS OF ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE IN THE
ADVISORY AREA. LIGHTEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS
BORDER...WITH HEAVIER AMOUNTS FARTHER EAST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KIND 120923
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
423 AM EST TUE FEB 12 2008

...WINTER WEATHER ADVISORY IS IN EFFECT TODAY FOR THE SOUTHERN
THIRD OF INDIANA...

.A MIXTURE OF SNOW...FREEZING RAIN AND SLEET WILL CAUSE HAZARDOUS
WEATHER WEATHER TODAY OVER SOUTHERN INDIANA. 

INZ060>065-067>072-121730-
/O.CAN.KIND.WS.W.0002.000000T0000Z-080213T0000Z/
/O.NEW.KIND.WW.Y.0002.080212T0923Z-080213T0000Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
423 AM EST TUE FEB 12 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE ADVISORY IS FOR AN AREA SOUTH OF A
VINCENNES..BLOOMINGTON TO NORTH VERNON LINE. THE WINTER STORM
WARNING HAS BEEN CANCELLED.

A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE THIS
MORNING OVER THE SOUTHERN THIRD OF INDIANA. THE SNOW MAY
ACCUMULATE UP TO 1 INCH WITH UP TO 2 TENTHS OF AN INCH OF FREEZING
RAIN. THIS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS IN THE AREA.
THE PRECIPITATION WILL BEGIN WINDING DOWN THIS AFTERNOON BEFORE
ENDING BY THIS EVENING. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

INZ053>057-121030-
/O.CAN.KIND.WS.W.0002.000000T0000Z-080213T0000Z/
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITY OF...SHELBYVILLE
423 AM EST TUE FEB 12 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WINTER STORM WARNING. 

A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING DRIZZLE WILL CONTINUE
OVER THE AREA TODAY. THERE WILL BE ONLY MINOR ACCUMULATIONS. THERE
WILL BE SOME SLICK SPOTS ON ROADS ESPECIALLY DURING THE MORNING. 


$$

INZ021-028>031-035>049-051-052-121030-
/O.CAN.KIND.SN.Y.0001.000000T0000Z-080213T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE
423 AM EST TUE FEB 12 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
SNOW ADVISORY. 

A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING DRIZZLE WILL CONTINUE
OVER THE AREA TODAY. THERE WILL BE ONLY MINOR ACCUMULATIONS. THERE
WILL BE SOME SLICK SPOTS ON ROADS ESPECIALLY DURING THE MORNING. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 3:44 AM EST, 29 minutes earlier.

Area forecast discussion, Feb 11, 3:44 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 AM EST MON FEB 11 2008

.DISCUSSION...

FORECAST FOCUS IS ON WINTER STORM BEGINNING TONIGHT.

THE CURRENT SURFACE MAP SHOWED HIGH PRESSURE STRETCHING FROM
INDIANA NORTHWARD INTO MINNESOTA. THERE WERE A SERIES OF WEAK LOW
PRESSURE SYSTEMS ALONG THE FRONT RANGE OF THE ROCKIES. ALOFT AT H5
THERE WAS A GENERAL TROUGHING OVER THE EASTERN HALF OF THE CONUS
WITH RIDGING OVER THE WEST COAST. A STRONG SHORTWAVE TROUGH WAS
OVER CENTRAL MONTANA AND SLIDING TO THE SOUTHWEST INTO THE BROAD
TROUGH.

THE MODELS WERE FAIRLY SIMILAR IN THE GENERAL EVOLUTION OF THE
PATTERN. HOWEVER THE NAM WAS FASTER IN THE MOVEMENT OF THE SYSTEM.
THE GFS LINED UP MUCH BETTER WITH OTHER MODELS...THE SREF AND
ECMWF WERE CLOSER TO THE GFS THAN THE NAM. AND THEREFORE WILL SIDE
WITH THE GFS SOLUTION REGARDING THIS POTENTIAL WINTER STORM.

THE MAIN DIFFERENCES WITH USING THE GFS SOLUTION WERE THAT THE GFS
WAS A TOUCH FARTHER NORTH WITH ITS LOCATION OF HEAVIEST QPF. THE
NAM SHOWED THE HEAVIEST QPF ALONG AND SOUTH OF THE OHIO RIVER
WHILE THE GFS AXIS OF HEAVIEST QPF WAS OVER SOUTHWESTERN INDIANA.
HOWEVER...WENT WITH THE HPC QPF OVER THE MODEL FIELDS...AND THE
HPC VALUES WERE CONSIDERABLY LOWER THAN THE MODELS. THE OTHER MAIN
DIFFERENCE IS THAT THE NAM IS QUICKER TO MOVE THE SYSTEM EAST. IT
HAD A MUCH FARTHER NORTH TRACK OF THE H5 LOW AND ALSO HAD A DEEPER
H5 SYSTEM. AGAIN THIS WAS NOT SUPPORTED THROUGH A
CONSENSUS...WHICH THE GFS HAD WITH SEVERAL OTHER MODELS.

FOR TODAY...OVERRUNNING OF THE COLD ARCTIC AIR IN INDIANA WILL
TAKE PLACE ALL DAY. MID LEVEL MOISTURE IS ALREADY STREAMING IN AND
BRINGING CLOUDS. THIS WILL CONTINUE ALL DAY...AND SO HIGHS WILL
STRUGGLE TO MUCH BETTER THAN TEENS OR LOWER 20S...GIVEN THE FACT
THAT IT IS ONLY IN THE SINGLE NUMBERS NOW AND CLOUDS ARE EXPECTED
ALL DAY.

THE GFS SHOWS A SMALL SWATH OF LIGHT SNOW BY 18Z FROM A VORT MAX
OVER IOWA RIGHT NOW. DESPITE THE EXTREMELY DRY AIR...SOME LIGHT
SNOW HAS BEEN REPORTED IN SURFACE OBS IN IOWA. WILL MAKE A LAST
SECOND DECISION ON WHETHER OR NOT TO INCLUDE POPS FROM THE WEAK
NORTHERN SYSTEM BASED ON UPDATE SURFACE OBS.

OTHERWISE...WILL CONTINUE THE IDEA THAT THE ATMOSPHERE WILL TAKE
QUITE SOME TIME TO MOISTEN UP BEFORE PRECIP STARTS. BY 00Z A
FAIRLY DEEP AND CONCENTRATED LAYER OF FRONTOGENESIS IN THE LOW AND
MID LEVELS SHOULD HELP TO FORCE AND FOCUS PRECIPITATION TO DEVELOP
IN THE SOUTHWEST ZONES. AT ONSET...P TYPE SHOULD BE ALL SNOW.
ESPECIALLY GIVEN THE LOW SURFACE DEWPOINTS WHICH WILL ALLOW FOR
VERY EFFECTIVE EVAPORATIVE COOLING OF THE COLUMN.

OVERNIGHT TONIGHT...PRECIP WILL CRANK UP IN EARNEST AFTER 00Z AND
SPREAD NORTHWARD BY 06Z. STRONG FRONTOGENESIS IS SHOWN OVER THE
SOUTH CENTRAL PORTION OF THE AREA...WHICH IS INDEED WHERE THE
HEAVIEST QPF WILL FALL. BY 06Z THE GFS SHOWS A WARM FRONT STILL
WELL SOUTH OF THE AREA AND SO MOST OF THE PRECIP WILL STILL BE
SNOW. HOWEVER SOME WARM AIR WILL BEGIN TO WORK INTO THE SOUTHWEST
ZONES BY 06Z AND SO SLEET SHOULD BEGIN TO MIX IN THERE.
OTHERWISE...VERY HIGH RATIOS OF SNOW TO LIQUID ARE EXPECTED GIVEN
TEMPS IN THE TEENS AND LOW 20S.

THE MODEL SOUNDINGS INDICATE THAT BY 12Z PRECIP SHOULD BE ALL IN
THE FORM OF SLEET AND FREEZING RAIN IN THE FAR SOUTH AS TEMPS
AROUND 900MB WARM TO ABOVE 0C. FARTHER NORTH...THE CENTRAL AND
NORTHERN PARTS OF THE AREA SHOULD BE ALL SNOW BY DAYBREAK TUESDAY.

AFTER 12Z TUESDAY...THE GFS SHOWS THE LOW TRACKING UP THE OHIO
RIVER AND TO THE EAST. THIS WOULD FAVOR CHANGE OVER BACK TO ALL
SNOW IN WESTERN AREAS BY 18Z. IN THE SOUTHEAST...MUCH WARMER AIR
WILL WORK UP AHEAD OF THE H8 LOW TRACKING NEAR INDY. THIS WILL
ALLOW FOR SOME FREEZING RAIN AND EVEN JUST RAIN TO MIX IN FOR THE
SOUTHEAST ZONES DURING THE MORNING HOURS ON TUESDAY. THE SOUNDINGS
SUGGEST THE IT SHOULD REMAIN ALL SNOW FROM I-70 NORTHWARD.
TEMPERATURES SHOULD COOL THROUGH THE AFTERNOON AS COLDER AIR WORKS
IN BEHIND THE LOW.

TOTAL SNOWFALL IS EXPECTED GENERALLY FOUR TO SEVEN INCHES. SOME
ICING OF A TENTH OR TWO WILL BE POSSIBLE IN THE SOUTHERN TWO
TIERS OF COUNTIES. WITH ALL THIS IN MIND...WILL GO WITH A WINTER
STORM WARNING FOR ALL AREAS EXCEPT NORTHWESTERN COUNTIES. IN THAT
AREA...SNOW OF THREE TO FIVE INCHES WILL NOT BE ACCOMPANIED BY ANY
ICE SO JUST A SNOW ADVISORY THERE. COULD POSSIBLY GO JUST WITH A
HEAVY SNOW WARNING FOR THE NORTH...BUT WILL STICK WITH JUST A
WINTER STORM WARNING TO KEEP IT SIMPLER. ALSO THERE COULD POSSIBLY
BE SOME SLEET MIXING IN FARTHER NORTH IF THE MODELS ARE OFF ON THE
TRACK.

THIS STORM IS DIFFERENT FROM PREVIOUS STORMS THIS WINTER IN A FEW
WAYS. FIRST...THERE IS MUCH COLDER AIR IN PLACE...AND THIS SHOULD
ENSURE GOOD RATIOS OF LIQUID TO SNOW AND ALSO ALLOW FOR ALL SNOW
AT THE ONSET. MISSING IS THE STRONG SUBTROPICAL RIDGE OVER THE
BAHAMAS THAT WAS PRESENT DURING PREVIOUS STORMS. THIS RIDGE WAS
LIKELY PART OF THE PROBLEM WITH THE MODELS BEING TOO FAR SOUTH ON
PREVIOUS STORMS WITH THE LOW. SINCE THERE IS A MUCH COLDER AIRMASS
IN PLACE...IF THE MODELS ARE TOO FAR SOUTH THIS TIME...AT LEAST
SIGNIFICANT SNOW COULD STILL TAKE PLACE SINCE IT WILL BE COLDER.
ALSO THIS TIME...THERE IS NOT EXPECTED TO BE SIGNIFICANT WARM
SECTOR CONVECTION IN THE SOUTHEAST. THIS CONVECTION LAST TIME
PROBABLY ROBBED INDIANA OF THE DEEP MOISTURE FLOW.

FURTHER OUT PAST THE STORM...DID NOT MAKE MANY CHANGES TO THE
EXTENDED FORECAST. HIGH PRESSURE WILL BUILD IN BEHIND THE STORM
FOR WEDNESDAY. A NEW STRONG SYSTEM STARTS TO DIG IN THE ROCKIES ON
THURSDAY AND SENDS TEMPERATURES UPWARDS HERE. NEXT CHANCE FOR
PRECIP LOOKS TO BE FRIDAY...AND THEN POSSIBLY ANOTHER WINTER
HEADACHE THIS WEEKEND ALTHOUGH THE CURRENT GFS SHOWS THE NEXT
SYSTEM STAYING WELL SOUTH...OVER THE GULF COAST.

&&

.AVIATION...

DISCUSSION FOR 06Z TAFS

EXPECT MID CLOUDS AROUND BKN090 TO PERSIST OVERNIGHT WITH WINDS
AROUND 10KT MOST SITES. AS NEXT SYSTEM APPROACHES FROM THE SW DURING
THE DAY ON MONDAY CIGS WILL GRADUALLY LOWER BUT SHOULD REMAIN VFR
THRU 00Z. VERY DRY ATMS SHOULD INHIBIT PRECIP FROM REACHING THE
GROUND UNTIL AROUND 00Z AT HUF/BMG AND A FEW HOURS LATER AT LAF/IND.
WITH VERY COLD TEMPS TO START OFF WITH...PRECIP WILL BE SNOW. DID
NOT GET TOO DETAILED SINCE PRECIP WILL BE IN LAST 6 HOURS OF TAF
PD...BUT DID GO MVFR VSBYS AND LOW VFR TO MVFR CIGS IN -SN.
CONDITIONS WILL DETERIORATE AFT 06Z MON NIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY
FOR INZ037-039>042-045>049-053>057-060>065-067>072.

SNOW ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY FOR
INZ021-028>031-035-036-038-043-044-051-052.

&&

AVIATION...CS/SH
PUBLIC...JOHNSON
Hazardous weather outlook, Feb 10, 10:31 PM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EST SUN FEB 10 2008

INZ044>049-051>057-060>065-067>072-111100-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1031 PM EST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SIGNIFICANT TO MAJOR FLOODING IS EXPECTED ON THE WHITE...EAST
FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE
LATEST FLOOD STATEMENT FOR FURTHER DETAILS.

BITTERLY COLD AIR WILL REMAIN ACROSS CENTRAL INDIANA TONIGHT.
TEMPERATURES WILL BOTTOM OUT IN THE SINGLE DIGITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SIGNIFICANT TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE
WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS.
CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS.

A WINTER STORM WATCH HAS BEEN ISSUED FOR MONDAY NIGHT AND TUESDAY.
THERE IS A POTENTIAL OF 6 INCHES OF SNOW OR MORE AND SIGNIFICANT
AMOUNTS OF FREEZING RAIN.

.SPOTTER INFORMATION STATEMENT...

WINTER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR ICE
ACCUMULATIONS MONDAY NIGHT AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>043-111100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
1031 PM EST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

BITTERLY COLD AIR WILL REMAIN ACROSS CENTRAL INDIANA TONIGHT.
TEMPERATURES WILL BOTTOM OUT AROUND ZERO.

SIGNIFICANT TO MAJOR FLOODING IS EXPECTED ON THE WHITE...EAST
FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE
LATEST FLOOD STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTER STORM WATCH HAS BEEN ISSUED FOR MONDAY NIGHT AND TUESDAY.
THERE IS A POTENTIAL OF 6 INCHES OF SNOW OR MORE AND SIGNIFICANT
AMOUNTS OF FREEZING RAIN.

SIGNIFICANT TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE
WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS.
CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WINTER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR ICE
ACCUMULATIONS MONDAY NIGHT AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:13 AM ESTSnow AdvisoryINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 16 more24 hr

Nearby

Winter Storm Warnings in Indiana, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.